Alert archive / Alabama / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this winter storm warning at Feb 18, 2006, 1:09 AM CST for 5 counties in Alabama. It took effect at Feb 18, 2006, 3:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 1:09 AM CST (07:09 UTC)
- In effect from
- Feb 18, 2006, 3:00 AM CST
- Expired
- Feb 18, 2006, 3:28 PM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KBMX 180709 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 AM CST SAT FEB 18 2006 ....WINTER WEATHER EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY... .COLD AIR WILL CONTINUE TO FILTER INTO THE AREA OVERNIGHT ALLOWING TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING. DURING THE SAME TIME...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL SPREAD PRECIPITATION EASTWARD ACROSS CENTRAL ALABAMA. TEMPERATURES WILL BE COLD ENOUGH FOR A MIXTURE OF RAIN...FREEZING RAIN...AND SLEET ACROSS THE AREA. THE BEST CHANCE OF ANY ACCUMULATIONS OF ICE WILL BE ALONG AND NORTH OF A LINE FROM VERNON TO JASPER...AND THE HIGHER ELEVATIONS ALONG AND NORTH OF A LINE FROM ONEONTA...TO ANNISTON...AND HEFLIN. THE PRECIPITATION WILL TAPER OFF SATURDAY EVENING...ENDING AS LIGHT FREEZING DRIZZLE AND SNOW FLURRIES THROUGH MIDNIGHT. ALZ011>015-181700- /O.UPG.KBMX.WS.A.0001.060218T0900Z-060219T0000Z/ /O.NEW.KBMX.WS.W.0001.060218T0900Z-060219T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 109 AM CST SAT FEB 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AN AREA OF RAIN AND FREEZING RAIN IS EXPECTED TO MOVE OVER NORTHWEST ALABAMA BETWEEN 3 AND 6 AM THIS MORNING. THE PRECIPITATION IS EXPECTED TO BE HEAVIEST BETWEEN 6 AM AND 3 PM... WHERE ICE ACCUMULATIONS MAY APPROACH ONE-QUARTER OF AN INCH... ESPECIALLY ALONG AND NORTH OF A LINE FROM VERNON TO JASPER. MARION AND WINSTON COUNTIES APPEAR TO BE PARTICULARLY VULNERABLE TO SIGNIFICANT ICE ACCUMULATIONS WITH THIS STORM SYSTEM. THE PRECIPITATION SHOULD END THIS EVENING...TAPERING OFF AS FREEZING DRIZZLE OR SNOW FLURRIES THROUGH MIDNIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS WINTER WEATHER SITUATION. $$ ALZ017>021-026-181700- /O.UPG.KBMX.WS.A.0001.060218T1200Z-060219T0000Z/ /O.NEW.KBMX.WW.Y.0002.060218T1200Z-060219T0600Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY 109 AM CST SAT FEB 18 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL BEGIN TO SPREAD OVER NORTHEAST ALABAMA AFTER 6 AM. TEMPERATURES WILL EVENTUALLY BECOME COLD ENOUGH FOR THE RAIN TO BE MIXED WITH AREAS OF FREEZING RAIN AND SLEET...MAINLY ACROSS THE HIGHER ELEVATIONS ALONG AND NORTH OF A LINE FROM ONEONTA TO ANNISTON...TO HEFLIN BETWEEN 9 AM THROUGH 6 PM. LIGHT ICE ACCUMULATIONS...UP TO 0.05 OF AN INCH...WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA. THE PRECIPITATION SHOULD END LATE THIS EVENING...TAPERING OFF AS FREEZING DRIZZLE OR SNOW FLURRIES THROUGH MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS POTENTIAL WINTER WEATHER SITUATION $$ KNS/99
2 follow-up statements
000 WWUS44 KBMX 181655 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CST SAT FEB 18 2006 ....A MIX OF WINTER WEATHER EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY... .COLD AIR WILL CONTINUE TO SINK SOUTHWARD TODAY ALLOWING TEMPERATURES TO FALL TO NEAR OR JUST BELOW FREEZING. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL PRODUCE LIGHT PRECIPITATION ACROSS NORTH ALABAMA THROUGH THE AFTERNOON. TEMPERATURES WILL BE COLD ENOUGH FOR A MIXTURE OF RAIN...FREEZING RAIN...AND SLEET ACROSS NORTH CENTRAL ALABAMA. THE PRECIPITATION WILL DIMINISH BY LATE AFTERNOON...TAPERING OFF TO FREEZING DRIZZLE OR LIGHT SLEET AFTER SUNSET. ALZ011>015-190100- /O.CON.KBMX.WS.W.0001.000000T0000Z-060219T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 1055 AM CST SAT FEB 18 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... PERIODS OF LIGHT FREEZING RAIN WILL CONTINUE ACROSS THE WARNING AREA THROUGH THE AFTERNOON. ICE ACCUMULATIONS HAVE ALREADY BEEN REPORTED ON TREES AND POWER LINES IN LAMAR AND MARION COUNTIES. TEMPERATURES WERE NEAR 32 DEGREES ALONG AND NORTH OF A DETROIT TO DOUBLE SPRINGS...AND THE FREEZING LINE WILL SHIFT SLOWLY SOUTHWARD THIS AFTERNOON. ICE ACCUMULATIONS MAY APPROACH ONE-QUARTER OF AN INCH...ESPECIALLY ACROSS MARION AND WINSTON COUNTIES. THE PRECIPITATION SHOULD DIMINISH BY LATE AFTERNOON...TAPERING OFF TO FREEZING DRIZZLE OR LIGHT SLEET AFTER SUNSET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS WINTER WEATHER SITUATION. $$ ALZ017>021-026-190100- /O.CON.KBMX.WW.Y.0002.000000T0000Z-060219T0600Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY 1055 AM CST SAT FEB 18 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... PERIODS OF RAIN WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON. AS THE COLDER AIR SINKS SOUTHWARD...THE PRECIPITATION WILL CHANGE OVER TO LIGHT FREEZING RAIN LATER THIS AFTERNOON AND INTO THE EVENING HOURS. THE BEST CHANCE OF ICE ACCUMULATIONS...UP TO 0.05 OF AN INCH...WILL BE NORTH OF A GARDENDALE...TO ODENVILLE...TO JACKSONVILLE...TO PINEY WOODS LINE. THE ICE ACCUMULATIONS WILL PRIMARILY BE ON ELEVATED SURFACES SUCH AS TREES AND POWER LINES A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. SIGNIFICANT SNOW OR ICE ACCUMULATIONS CAN ALSO CAUSE DAMAGE TO TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS FOR THE LATEST ON THIS POTENTIAL WINTER WEATHER SITUATION $$
000 WWUS44 KBMX 182128 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CST SAT FEB 18 2006 ....LIGHT FREEZING RAIN AND SLEET EXPECTED ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA THROUGH MIDNIGHT... .COLD AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT ALLOWING TEMPERATURES TO FALL BELOW FREEZING ACROSS NORTH ALABAMA. PATCHES OF LIGHT RAIN WILL MOVE ACROSS AREA BEFORE MIDNIGHT...AND WITH TEMPERATURES AT OR JUST BELOW FREEZING...THE RAIN WILL FREEZE ON IMPACT...MAINLY ELEVATED SURFACES SUCH AS POWER LINES...TREES ...AND BRIDGES. SLEET MAY ALSO BECOME MIXED WITH THE FREEZING RAIN...MAINLY ALONG AND NORTH OF A LINE FROM SULLIGENT... TO JASPER...TO ONEONTA...TO PIEDMONT LINE. ALZ011>015-190600- /O.CAN.KBMX.WS.W.0001.000000T0000Z-060219T0600Z/ /O.EXB.KBMX.WW.Y.0002.060218T2128Z-060219T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 328 PM CST SAT FEB 18 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELED. COLDER AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT AND BRING SUB-FREEZING TEMPERATURES ACROSS THE AREA BEFORE MIDNIGHT. PATCHES OF LIGHT PRECIPITATION WILL MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. A WARM LAYER OF AIR ABOVE THE SURFACE WILL LIKELY KEEP THE PRECIPITATION IN THE FORM OF LIGHT FREEZING RAIN OR SLEET. THIS MEANS ELEVATED SURFACES SUCH AS TREES...POWER LINES...AND BRIDGES WILL BECOME ICE COVERED. ICE ACCUMULATIONS WILL NOT BE ENOUGH TO RESULT IN DOWNED POWER LINES OR TREES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALZ022>025-027>029-034-190600- /O.EXB.KBMX.WW.Y.0002.060218T2128Z-060219T0600Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH-BIBB- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...COLUMBIANA...PELHAM...ALABASTER...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...CENTREVILLE 328 PM CST SAT FEB 18 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. TEMPERATURES WERE IN THE 30S ACROSS THE ADVISORY AREA...AND COLD AIR WILL CONTINUE TO FUNNEL SOUTHWARD OVERNIGHT IN A BRISK NORTHERLY FLOW. TEMPERATURES WILL LIKELY FALL TO FREEZING AS FAR SOUTH AS AN ALICEVILLE...TO PELHAM...TO WINTERSBORO...TO WEDOWEE LINE BY MIDNIGHT. ANY PRECIPITATION THAT FALLS INTO THIS AIR MASS WILL FREEZE ON ELEVATED SURFACES SUCH AS TREES...POWER LINES...AND BRIDGES. ICE ACCUMULATIONS WILL NOT BE ENOUGH TO RESULT IN DOWNED POWER LINES OR TREES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALZ017>021-026-190600- /O.CON.KBMX.WW.Y.0002.000000T0000Z-060219T0600Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...PELL CITY...MOODY 328 PM CST SAT FEB 18 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... COLDER AIR WILL CONTINUE TO SINK SOUTHWARD OVERNIGHT AND BRING SUB-FREEZING TEMPERATURES ACROSS THE AREA BEFORE MIDNIGHT. PATCHES OF LIGHT PRECIPITATION WILL MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. A WARM LAYER OF AIR ABOVE THE SURFACE WILL LIKELY KEEP THE PRECIPITATION IN THE FORM OF LIGHT FREEZING RAIN OR SLEET. THIS MEANS ELEVATED SURFACES SUCH AS TREES...POWER LINES...AND BRIDGES WILL BECOME ICE COVERED. ICE ACCUMULATIONS WILL NOT BE ENOUGH TO RESULT IN DOWNED POWER LINES OR TREES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 9:55 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 17, 9:55 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 955 PM CST FRI FEB 17 2006 .UPDATE...32 DEGREE ISOTHERM IS STILL NORTHWEST OF MEMPHIS...BUT THE NEXT ROUND OF PRECIPITATION HAS DEVELOPED OVER OKLAHOMA AND PARTS OF ARKANSAS. PRECIPITATION IS ASSOCIATED WITH MID-LEVEL ISENTROPIC LIFT...WHICH WILL SLIDE EASTWARD OVERNIGHT. ALTHOUGH THE FIRST COLD FRONT HAS PUSHED SOUTHEAST OF TROY...THE ARCTIC FRONT IS MOVING SOUTH ACROSS SOUTHEAST MISSOURI THIS EVENING. EXPECT LIGHT PRECIPITATION TO MOVE OVER MARION...LAMAR... WINSTON...AND FAYETTE COUNTIES BETWEEN 3 AND 6 SATURDAY MORNING. EXPECT SURFACE TEMPERATURES WILL BE 34-37 DEGREE RANGE AT THAT TIME. HOWEVER...EXPECT TO SEE TEMPERATURES QUICKLY DROP 2 TO 4 DEGREES...DUE TO EVAPORATIVE COOLING...IN THE RAIN AREAS. LATEST NAM (ETA)AND GFS RUNS PRODUCE THE GREATEST AMOUNT OF PRECIPITATION BETWEEN 6 AM AND NOON ON SATURDAY...WHERE AN AVERAGE OF 0.10 INCH OR MORE COULD FALL OVER THE WINTER STORM WATCH AREA OF NORTH-CENTRAL ALABAMA. THIS HEAVIER PRECIPITATION MAY BE ASSOCIATED WITH LOW-LEVEL FRONTOGENETICAL FORCING...AS THE MODELS SHOW THE 850 MB FRONT MOVING THROUGH AT THAT TIME. PARTICULARLY CONCERNED ABOUT MARION AND WINSTON COUNTIES AS EARLY AS 6 AM...AND LAMAR...FAYETTE...AND WALKER COUNTIES BY 10 AM...FOR ICE ACCUMULATIONS DUE TO FREEZING RAIN. BY NOON...BELIEVE THE THREAT AREA FOR FREEZING RAIN SHIFTS SOUTH TO NEAR A FAYETTE TO JASPER...TO ONEONTA...TO GADSDEN...TO CENTRE LINE. HIGHER ELEVATIONS SOUTH OF THAT LINE WILL ALSO BE VULNERABLE. AN ICE STORM IS RESERVED FOR CASES WHERE ICE ACCUMULATES TO ONE-QUARTER OF AN INCH OR MORE. IN THE WORST CASE SCENARIO...AN ICE STORM WOULD STILL BE POSSIBLE OVER MARION AND WINSTON COUNTIES SATURDAY. TEMPERATURES SHOULD NOT VARY MUCH SATURDAY AFTERNOON...AS LIGHT PRECIPITATION CONTINUES OVER THE WATCH AREA. && .BMX WATCHES/WARNINGS/ADVISORIES... AL... WINTER STORM WATCH FOR MARION...WINSTON...LAMAR...FAYETTE..AND WALKER COUNTIES FROM 3 AM TONIGHT TO 6 PM SATURDAY. WINTER STORM WATCH FOR BLOUNT...ETOWAH...CHEROKEE...SAINT CLAIR... CALHOUN...AND CLEBURNE COUNTIES FROM 6 AM TO 6 PM SATURDAY. && 03
Hazardous weather outlook, Feb 17, 10:25 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1025 PM CST FRI FEB 17 2006 ALZ011>015-017>050-190425- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1025 PM CST FRI FEB 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. LIGHT FREEZING RAIN IS POSSIBLE NORTH OF A VERNON TO JASPER LINE AFTER 3 AM CST...THOUGH SIGNIFICANT ICING IS NOT EXPECTED THROUGH 6 AM CST SATURDAY MORNING. LIGHT RAIN WILL MOVE INTO NORTHWEST ALABAMA AFTER 3 AM CST. WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING...32 DEGREES... NORTH OF A VERNON TO JASPER LINE...THE RAIN MAY SWITCH OVER TO LIGHT FREEZING RAIN IN THESE AREAS. ANY ICE ACCUMULATIONS THROUGH 6 AM CST WILL BE LIGHT...NO MORE THAN 0.05 INCH...AND BE CONFINED TO ELEVATED SURFACES SUCH AS BRIDGES... POWERLINES...AND TREES. A WINTER STORM WATCH REMAINS IN EFFECT AFTER 3 AM CST FROM LAMAR TO WALKER COUNTY AND POINTS NORTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING RAIN...UP TO ONE QUARTER INCH OF AN INCH...CAN BE EXPECTED NORTH OF A SULLIGENT TO JASPER TO LOCUST FORK TO ANNISTON TO HEFLIN LINE...MAINLY BETWEEN 6 AM CST AND 2 PM CST SATURDAY. TEMPERATURES NORTH OF A SULLIGENT TO JASPER TO LOCUST FORK TO ANNISTON TO HEFLIN LINE WILL FALL TO AROUND OR JUST BELOW FREEZING... 32 DEGREES...DURING THE MORNING HOURS. ANY RAIN THAT FALLS INTO THIS AIRMASS WILL FREEZE ON CONTACT WITH ELEVATED SURFACES SUCH AS POWER LINES...TREES...AND OVERPASSES. LOCATIONS NORTH OF A VERNON TO JASPER TO GADSDEN TO CENTRE LINE... ESPECIALLY ON RIDGETOPS AND IN THE HIGHEST TERRAIN...HAVE THE BEST CHANCE FOR SOME ICE ACCUMULATION SATURDAY MORNING AND EARLY AFTERNOON. MOST...IF NOT ALL...OF THE FREEZING RAIN WILL END BY 2 PM CST. LIGHT FREEZING DRIZZLE AND MINOR ICING MAY OCCUR BETWEEN 2 PM CST SATURDAY THROUGH 9 AM SUNDAY AS FAR SOUTH AS A CARROLLTON TO TUSCALOOSA TO SYLACAUGA TO WEDOWEE LINE AS TEMPERATURES DROP BELOW FREEZING. BEYOND 9 AM CST SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY BETWEEN 3 AM CST TONIGHT AND 6 PM CST SATURDAY NORTH OF A SULLIGENT TO JASPER TO LOCUST FORK TO ANNISTON TO HEFLIN LINE. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:09 AM CST | Winter Weather Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 13 more | 20 hr |
Nearby
Winter Storm Warnings in Alabama, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.